Journal Article

Interdependent Durations

Bo E. Honor and Áureo De Paula

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 77, issue 3, pages 1138-1163
Published in print July 2010 | ISSN: 0034-6527
Published online July 2010 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/j.1467-937X.2009.00599.x
Interdependent Durations

Show Summary Details

Preview

This paper studies the identification of a simultaneous equation model involving duration measures. It proposes a game theoretic model in which durations are determined by strategic agents. In the absence of strategic motives, the model delivers a version of the generalized accelerated failure time model. In its most general form, the system resembles a classical simultaneous equation model in which endogenous variables interact with observable and unobservable exogenous components to characterize an economic environment. In this paper, the endogenous variables are the individually chosen equilibrium durations. Even though a unique solution to the game is not always attainable in this context, the structural elements of the economic system are shown to be semi-parametrically identified. We also present a brief discussion of estimation ideas and a set of simulation studies on the model.

Journal Article.  9034 words.  Illustrated.

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.